Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

June 9, 2014Middlesex County, Monmouth County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 9, 2014, 7:12 AM EDT for Middlesex County, Monmouth County, New Jersey. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2014, 7:12 AM EDT (11:12 UTC)
Expired
Jun 9, 2014, 9:15 AM EDT
In force
2 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Middlesex County, NJ, Monmouth County, NJ

The radar

The Philadelphia radar (KDIX), 41 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 11.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1878 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WWUS81 KPHI 091112
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
712 AM EDT MON JUN 9 2014

NJZ012>014-091315-
EASTERN MONMOUTH NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
712 AM EDT MON JUN 9 2014

...SHOWERS WITH LOCALLY HEAVY DOWNPOURS WILL AFFECT MIDDLESEX AND 
MONMOUTH COUNTIES...

AT 708 AM EDT...SHOWERS WITH THE HEAVIEST RAIN WERE LOCATED FROM 
MONMOUTH JUNCTION TO TOMS RIVER...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS. 

THE HEAVIEST RAIN WITH THESE SHOWERS WILL BE NEAR DAYTON AROUND 715 
AM...MILLTOWN AROUND 730 AM...EDISON AROUND 745 AM...SEWAREN AROUND 
800 AM...PORT READING AROUND 815 AM AND SANDY HOOK AROUND 830 AM.

PLEASE TAKE ROADWAYS NOT AFFECTED BY PONDING AND POOR DRAINAGE 
FLOODING.

OTHER SHOWERS WITH HEAVIER RAIN WILL CONTINUE TO AFFECT THE AREA.

LAT...LON 4011 7402 4009 7408 4014 7411 4010 7415
      4011 7424 4017 7426 4017 7439 4013 7447
      4021 7455 4027 7448 4036 7463 4061 7431
      4061 7421 4047 7425 4043 7400 4048 7402
      4048 7401 4045 7396

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 9, 6:30 AM EDT, 42 minutes earlier.

Area forecast discussion, Jun 9, 6:30 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
630 AM EDT MON JUN 9 2014

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER PENNSYLVANIA WILL WEAKEN AS IT MOVES
EAST AND DISSIPATE OVER THE DELMARVA PENINSULA LATER TODAY. THEN,
HIGH PRESSURE WILL BUILD INTO NEW ENGLAND AND THE CANADIAN
MARITIMES DURING THE MIDDLE OF THE WEEK. AS IT DOES, A WARM FRONT
ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER THE MISSISSIPPI VALLEY
SHOULD THEN PASS NORTH OF THE AREA LATE THURSDAY. THIS LOW
IS FORECAST TO MOVE THROUGH THE GREAT LAKES INTO CANADA AND BRING
A COLD FRONT INTO THE REGION ON FRIDAY NIGHT. HIGH PRESSURE WILL
BUILD IN FOR LATER SATURDAY INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONTINUING THETA-E ADVECTION AND WEAK ISENTROPIC LIFT ACROSS OUR
EASTERN ZONES ARE KEEPING THE SHOWERS GOING...SOME HEAVY AT TIMES.
FORTUNATELY THE SHOWERS ARE MOVING SO WE SHOULD NOT HAVE MANY
ISSUES, OUTSIDE THE NORMAL POOR DRAINAGE AREAS, IN TERMS OF FLOODING.

OTHERWISE, SURFACE ANALYSIS PLACES A WEAKENING SURFACE LOW
PRESSURE ACROSS CENTRAL PENNSYLVANIA WITH LITTLE EASTWARD
MOVEMENT. ILL- DEFINED PRESSURE GRADIENT SHOWS WHAT WAS ONCE A
WARM FRONT TO OUR SOUTHWEST THAT FIZZLED OUT WHILE A WEAK COLD
FRONT HANGS BACK IN THE WESTERN PART OF PA.

THE GENERAL TREND THROUGH THIS MORNING IS DECREASING POPS FROM WEST
TO EAST AS THE SURFACE LOW MOVES EASTWARD AND THE BETTER DYNAMICS
ARE LOST WELL TO OUR EAST. THE HEAVIEST ACTIVITY IS ACROSS CENTRAL
AND NORTHERN NEW JERSEY MOVING TOWARDS THE NORTHEAST AS THE WINDS
ALOFT BEGIN TO VEER TOWARDS THE SOUTHWEST. BEHIND THIS AREA THERE
ARE SOME WIDELY SCATTERED SHOWERS ACROSS DELMARVA AND NORTHERN
VIRGINIA BUT THE HI-RES GUIDANCE SQUEEZES THEM INTO OUR AREA OVER
THE NEXT HOUR OR TWO.

DEEP LAYER MOISTURE CONTINUES TO STREAM INTO THE REGION FROM THE
SOUTHWEST AND WITH THE SLOW PROGRESSION OF THE SURFACE LOW WE WILL
CONTINUE OUR SOUTHERLY FLOW FOR A MAJORITY OF THE DAY. THIS WILL
KEEP THE STRATUS ACROSS THE REGION THROUGH AT LEAST THE EARLY
AFTERNOON BEFORE LIFTING A BIT. TEMPERATURES WILL BE KEPT CLOSER TO
SEASONAL AVERAGES WITH THE CLOUD COVER IN PLACE.

MORE SHOWERS AND ISOLATED THUNDER IS POSSIBLE ONCE AGAIN THIS
AFTERNOON WITH MARGINAL INSTABILITY IN PLACE SO WE KEEP HIGHER
CHANCE POPS JUST ABOUT EVERYWHERE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
WE LOSE THE SURFACE BASED INSTABILITY THIS EVENING BUT WE KEEP THE
MUGGY ENVIRONMENT IN PLACE WITH WINDS STILL OUT OF THE SOUTH. WEAK
FRONTAL BOUNDARY, THE ONE BACK IN WESTERN PA TODAY, MAY HAVE ENOUGH
MUSTER TO CONTINUE SHOWER ACTIVITY TONIGHT...WE HAVE THE MOISTURE TO
SPARE AT THIS POINT. AREAS OF FOG AND MORE STRATUS SHOULD PREVAIL
TONIGHT, ESPECIALLY WHERE THE HEAVIER RAIN FALLS TODAY. TEMPERATURES
WILL REMAIN QUITE MILD TONIGHT WITH LOWS A COUPLE DEGREES WARMER
THAN THIS MORNINGS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
A RIDGE ALOFT WILL BE BUILDING OVER THE REGION AND HIGH PRESSURE
WILL BE BUILDING OVER NEW ENGLAND. BOTH OF THESE FEATURES WILL
LIKELY KEEP A GOOD PORTION OF THE TUESDAY INTO EARLY WED TIME
FRAME DRY. THERE COULD BE SOME SHOWERS EARLY TUESDAY AND DIURNAL
SHWRS/TSTMS WED AFTN. THE GUID STILL IS IN DISAGREEMENT DURG THIS
TIME, BUT ONE THING IS CLEAR...THE GFS IS SUFFERING FROM SOME
CONVECTIVE FEEDBACK PROBLEMS DURG THE EARLY AND MIDWEEK PERIOD
AND THESE ISSUES ARE IMPACTING ITS PRECIP FCST. CONSEQUENTLY, IT
IS THE WETTEST MDL DURG THIS TIME AND GENLY THE OUTLIER.

BY THU, LOW PRES OVER THE LWR MS VLY WILL MOVE NWD AND WEAKEN AND
ITS ASSOCD WMFNT WILL CROSS THE REGION BRINGING A BETTER CHC OF
RAIN. PRECIP CHC WILL CONTINUE TO INCREASE INTO FRI WHEN THE CDFNT
WILL APPROACH AND CROSS THE AREA FRI NIGHT.

BEHIND THE CFP, HIGH PRESSURE WILL BUILD IN AND IT LOOKS LIKE
ANOTHER DRY AND NICE WEEKEND IS IN STORE.

TEMPS LOOK TO BE AOA NRML THRU THE PD.

&&

.AVIATION /10Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TODAY...MVFR TO VFR. AN EXPANSIVE AREA OF MVFR CIGS TO OUR IMMEDIATE
WEST WILL CONTINUE TO WORKS ITS WAY EASTWARD THROUGH THE MORNING
HOURS. EXPECT MVFR CONDITIONS TO OCCUR OVER THE NEXT FEW HOURS FROM
WEST TO EAST. IMPROVEMENT BACK TO VFR MAY TAKE UNTIL THE EARLY
AFTERNOON GIVEN THE PASSAGE OF A SLOW MOVING SURFACE LOW PRESSURE TO
OUR NORTHWEST. POCKETS OF SHOWERS THROUGH THE MORNING HOURS THEN A
BREAK IN THE ACTION AND POSSIBLY MORE ACTIVITY BY THE LATE AFTERNOON
HOURS...CAN NOT RULE OUT THUNDER TODAY. CONFIDENCE IS MODERATE.

TONIGHT...MVFR OR LOWER IN AREAS OF FOG AND STRATUS. WINDS WILL
REMAIN OUT OF THE SOUTH TONIGHT. CONFIDENCE IS MODERATE.

OUTLOOK...
TUE THROUGH WED NIGHT...PREDOMINATELY VFR. SOME MVFR CONDITIONS
IN SHOWERS AND ISOLATED THUNDERSTORMS, ESPECIALLY EARLY TUE AND
WED AFTERNOON, AS WELL AS MORNING CLOUDS AND FOG. A DECENT PORTION
OF THE PERIOD COULD END UP DRY. MDT CONFIDENCE.

THU THROUGH FRI...GREATER COVERAGE OF SHOWERS AND TSTMS AND
INCREASING CHANCES AS WE APPROACH FRI WITH MORE MVFR AND LOCALLY
IFR CONDITIONS IN PCPN AS WELL AS EARLY MORNING CLOUDS AND FOG.
MDT CONFIDENCE.

&&

.MARINE...
SUB-SCA CONDITIONS THROUGH TONIGHT THOUGH SEAS WILL BE BUILDING
UPWARDS OF 4 FEET BY THIS AFTERNOON. SOUTHERLY WINDS WILL PERSIST
ACROSS THE WATERS TODAY AND TONIGHT AND MAY INCREASE UPWARDS OF 20
KNOTS THIS EVENING, THOUGH WE STILL EXPECT SUB-SCA GUSTS TO OCCUR.

OUTLOOK...
TUE THROUGH FRI...SUB-SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED THROUGHOUT THE PERIOD. GREATEST MARINE CONCERNS MAY BE
PATCHY FOG AND POSSIBLY STRONGER TSTMS FRIDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI/NIERENBERG
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...NIERENBERG
AVIATION...GIGI/NIERENBERG
MARINE...GIGI/NIERENBERG
Hazardous weather outlook, Jun 9, 6:35 AM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 AM EDT MON JUN 9 2014

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-101045-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
635 AM EDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THIS UPCOMING WORK WEEK IS GOING TO FEATURE A MUCH MORE HUMID
AIR MASS WHICH WILL INCREASE THE CHANCES FOR HEAVY DOWNPOURS WITH
ANY SHOWERS OR THUNDERSTORMS. WHILE THE THREAT CAN NOT BE RULED
OUT FOR ANY DAY, CHANCES WILL INCREASE FOR BOTH HEAVY RAIN AND
STRONGER THUNDERSTORMS AS THE WORK WEEK PROGRESSES LIKELY PEAKING
ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-101045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
635 AM EDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 9, 7:12 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
712 AM EDT MON JUN 9 2014

NJZ012>014-091315-
EASTERN MONMOUTH NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
712 AM EDT MON JUN 9 2014

...SHOWERS WITH LOCALLY HEAVY DOWNPOURS WILL AFFECT MIDDLESEX AND
MONMOUTH COUNTIES...

AT 708 AM EDT...SHOWERS WITH THE HEAVIEST RAIN WERE LOCATED FROM
MONMOUTH JUNCTION TO TOMS RIVER...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

THE HEAVIEST RAIN WITH THESE SHOWERS WILL BE NEAR DAYTON AROUND 715
AM...MILLTOWN AROUND 730 AM...EDISON AROUND 745 AM...SEWAREN AROUND
800 AM...PORT READING AROUND 815 AM AND SANDY HOOK AROUND 830 AM.

PLEASE TAKE ROADWAYS NOT AFFECTED BY PONDING AND POOR DRAINAGE
FLOODING.

OTHER SHOWERS WITH HEAVIER RAIN WILL CONTINUE TO AFFECT THE AREA.

LAT...LON 4011 7402 4009 7408 4014 7411 4010 7415
      4011 7424 4017 7426 4017 7439 4013 7447
      4021 7455 4027 7448 4036 7463 4061 7431
      4061 7421 4047 7425 4043 7400 4048 7402
      4048 7401 4045 7396

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:29 AM EDTAreal Flood AdvisoryPHIMiddlesex3 hr
Jun 9, 7:42 AM EDTAreal Flood AdvisoryPHIMonmouth, Ocean2 hr
Jun 9, 9:16 AM EDTSpecial Weather StatementPHIMonmouth89 min
Jun 9, 10:03 AM EDTSpecial Weather StatementPHIOcean87 min
Jun 9, 4:30 PM EDTAreal Flood AdvisoryPHIMontgomery2 hr
Jun 9, 5:20 PM EDTFlash Flood WarningPHIMontgomery, Philadelphia3 hr
Jun 9, 6:37 PM EDTAreal Flood AdvisoryPHIChester3 hr

Nearby

Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.